MAUDE Adverse Event Report: K2M, INC. LATERAL INTERBODY; SIZE 18X50X10 MM, 8°; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. LATERAL INTERBODY; SIZE 18X50X10 MM, 8°; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6101-2185010LL8-G2
Medical Device Problem Codes Fracture (1260); Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an inserter was locked into a cascadia lateral cage intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report will capture the interbody.
 
Additional Manufacturer Narrative
The device was visually inspected.It is fractured at an angle with only half of the device returned.Some discoloration is seen on top of the interbody prior to the fracture line.There is debris on the end where the interbody connects to the inserter as well as deformation in the shape of the inserter.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.A review of complaint history associated with the subject catalog and lot number was performed, and no adverse trends were observed.The visual inspection results are consistent with overtightening the interbody onto the inserter.The fracture is consistent with excess force applied to the interbody, likely with another instrument, to break the jam.
 
Event or Problem Description

Brand Name
LATERAL INTERBODY; SIZE 18X50X10 MM, 8°
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key14644507
Report Number3004774118-2022-00229
Device Sequence Number14662992
Product Code MAX
UDI-Device Identifier10888857218178
UDI-Public10888857218178
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K162264
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6101-2185010LL8-G2
Device Catalogue Number6101-2185010LL8-G2
Device Lot NumberJTPD-3924231
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/26/2022
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2022
Supplement Date Received by Manufacturer08/08/2022
Initial Report FDA Received Date06/09/2022
Supplement Report FDA Received Date09/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown